Alert archive / Nevada / Special Weather Statements in 2022
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Jul 19, 2022, 5:48 PM PDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2022, 5:48 PM PDT (00:48 UTC)
- Expired
- Jul 19, 2022, 6:15 PM PDT
- In force
- 27 min
- Issued by
- NWS Elko, NV
- Hail
- 0.25 in
- Wind
- 40
The radar
The Salt Lake City radar (KMTX), 156 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 0.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 5105 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725
WWUS85 KLKN 200048
SPSLKN
Special Weather Statement
National Weather Service Elko NV
548 PM PDT Tue Jul 19 2022
NVZ033-200115-
Southeastern Elko County NV-
548 PM PDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of east central Elko
County through 615 PM PDT...
At 547 PM PDT, Doppler radar was tracking a strong thunderstorm near
West Wendover, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail. Brief moderate
rain could lead to ponding of water on roads.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Wendover and I-80 from Silver Zone Pass to West Wendover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4067 11422 4074 11428 4086 11418 4069 11404
4068 11405
TIME...MOT...LOC 0047Z 240DEG 8KT 4074 11418
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
86What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Jul 19, 1:47 PM PDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 19, 1:47 PM PDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Elko NV 147 PM PDT Tue Jul 19 2022 .SYNOPSIS...Active monsoon pattern continues to impact central and northeast Nevada today with showers and thunderstorms which will have the potential to produce moderate to heavy downpours, along with strong downdraft and outflow winds. Drier across northwestern Nevada where isolated dry thunderstorms are favored today. Slightly cooler with highs in the upper 80s to 90s. Thunderstorm activity weakens and shifts eastward Wednesday and Thursday with isolated storms mainly centered over White Pine County and eastern Elko County. Warming back up as well with highs in the 90s to low 100s && .SHORT TERM...This afternoon through Wednesday night...Active monsoonal pattern today with ample showers and thunderstorms this afternoon and continuing through this evening. A bit more coverage and intensity of convection in central/northeast NV as PWAT values nudge closer to an inch and instability a bit higher than yesterday. In addition, will see better forcing as well as subtle wave and slight PV anomaly rotates around the four corners high through northern and eastern NV. Better potential for wet storm modes with some heavier downpours expected. WPC again has much of the region in Marginal Risk for excessive rainfall, with burn scars and other sensitive canyons and washes most at risk for localized flash flooding. Back towards Humboldt county, will see drier conditions and less potential for mainly showers and storms, mainly on the dry side. DCAPE values today across most of the CWA will be > 800J/kg, suggesting gusty downdraft winds are possible with any stronger showers and storms, along with blowing dust. Slightly cooler temps expected due to increase in moisture and cloud cover with highs generally in the upper 80s to mid 90s (upper 90s in Humboldt county). Warmer nighttime temps as well with lows generally in the 60s (70s southeast Elko county). Drier air pushes in from the west on Wednesday which should limit showers and thunderstorms to eastern Elko County down towards east-central NV and most of the activity on the drier side. Gusty downdraft winds will still be possible. Hotter temps expected with highs generally in the 90s. Overnight lows again in the 60s for most locales (low to mid 70s southeast Elko county). .LONG TERM...Thursday to next Tuesday The dominant Desert Southwest ridge will continue to bring isolated wet and dry thunderstorms to areas of White Pine and eastern Elko counties Thursday afternoon and evening. Elsewhere, dry conditions are expected through the beginning of next week. A low pressure system off the coast of California will bring breezy west to southwest winds to Humboldt and parts of Elko counties late this week. High temperatures will decrease into the low to mid-90s throughout into the beginning of next week across northern and central Nevada. There are indication of a return to thunderstorm activity during the middle of next week in White Pine and northern Nye counties but confidence of its occurrence is low at this time. && .AVIATION...Some light shower activity is possible during the morning hours, though some clearing is expected late morning. This will aid in thunderstorms developing across central Nevada. Best chances will be across KELY and KTPH, though VCTS likely at KEKO. Convective and erratic wind gusts to 40KT are possible at the above sites as well. Winds will be breezy at KWMC and KBAM, but much uncertainty exists in direction and speed due to outflow boundaries and subsequent wind shifts. BLDU is also possible at KTPH, but forecast confidence is too low to include in forecast. && .FIRE WEATHER...More showers and storms expected today across central and northeast Nevada. Activity looks to be a bit wetter as precipitable water values nudge close to 1 inch, but still expect gusty erratic winds and cloud to ground lightning that will result in an elevated fire risk. Drier, more isolated storms expected back towards zones 437 and 438 and northern portions of 424 and 438. Trending warmer and drier Wednesday into Thursday as moisture gets shunted further south and east, but potential remains for isolated storms, mainly dry, across east-central and northeast NV. && .HYDROLOGY...Expect showers and thunderstorms across much of the region today. Precipitable water values hovering around an inch hint at wetter storms than previous days. In addition storm motions look to be a bit slower and some convection could anchor onto the higher terrain and bring prolonged heavy downpours before dissipating. Therefore, the WPC has much of the region under a Marginal Risk for excessive rainfall today, with burn scars and other sensitive canyons and washes most at risk of localized flash flooding. Drier air pushing in from the west tomorrow will limit coverage of showers/storms to eastern Elko county down towards east- central NV. Activity also looks to be on the drier side as Pwat values decrease, but some heavier downpours still possible, especially higher terrain in White Pine county. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 87/89/89/87/87
In the hours before
Special weather statement, Jul 19, 3:51 PM PDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Elko NV
351 PM PDT Tue Jul 19 2022
NVZ033>035-037>039-192315-
Southern Lander County and Southern Eureka County NV-
Southwest Elko County NV-Southeastern Elko County NV-
South Central Elko County NV-White Pine County NV-
Ruby Mountains and East Humboldt Range NV-
351 PM PDT Tue Jul 19 2022
...A cluster of strong thunderstorms will impact portions of
northwestern White Pine, southeastern Elko and east central Eureka
Counties through 415 PM PDT...
At 349 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 17 miles northeast of Ruby Lake extending east to
Lages Junction, and moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Currie, Ruby Lake, Lages Junction, Harrison Pass, Lamoille Canyon,
Overland Pass and Franklin Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3993 11459 4004 11524 3991 11594 4027 11576
4066 11543 4049 11439
TIME...MOT...LOC 2249Z 215DEG 49KT 4032 11521
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jul 19, 4:04 PM PDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Elko NV
404 PM PDT Tue Jul 19 2022
NVZ036-038-192330-
Southwest Elko County NV-
Northern Lander County and Northern Eureka County NV-
404 PM PDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of south central Elko
and northeastern Eureka Counties through 430 PM PDT...
At 403 PM PDT, Doppler radar was tracking a strong thunderstorm near
Pine Valley, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4023 11607 4028 11619 4050 11612 4039 11580
TIME...MOT...LOC 2303Z 205DEG 20KT 4032 11610
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jul 19, 4:23 PM PDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Elko NV
423 PM PDT Tue Jul 19 2022
NVZ034-035-038-039-200000-
Southwest Elko County NV-South Central Elko County NV-
White Pine County NV-Ruby Mountains and East Humboldt Range NV-
423 PM PDT Tue Jul 19 2022
...A strong cluster of thunderstorms will impact portions of
northeastern White Pine and southeastern Elko Counties through 500
PM PDT...
At 420 PM PDT, Doppler radar was tracking a strong cluster of
thunderstorms extending from Ruby Lake to Currie, moving northeast
at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Currie, Ruby Lake, Harrison Pass and Franklin Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4011 11457 4017 11510 4016 11573 4046 11546
4071 11499 4059 11449
TIME...MOT...LOC 2320Z 216DEG 10KT 4047 11500
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jul 19, 5:03 PM PDT, 45 minutes before
Special Weather Statement
National Weather Service Elko NV
503 PM PDT Tue Jul 19 2022
NVZ033-034-038-039-200045-
Southwest Elko County NV-Southeastern Elko County NV-
South Central Elko County NV-
Ruby Mountains and East Humboldt Range NV-
503 PM PDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of southeastern Elko
County through 545 PM PDT...
At 501 PM PDT, Doppler radar was tracking a strong a cluster of
thunderstorms from Lee to US-93, south of Clover Valley, moving
north/northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ruby Valley, Clover Valley, Secret Pass and Lamoille Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4042 11434 4032 11500 4049 11548 4088 11520
4085 11436
TIME...MOT...LOC 0001Z 196DEG 30KT 4062 11506
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jul 19, 5:46 PM PDT, 2 minutes before
Special Weather Statement
National Weather Service Elko NV
546 PM PDT Tue Jul 19 2022
NVZ034-039-200115-
South Central Elko County NV-
Ruby Mountains and East Humboldt Range NV-
546 PM PDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of east central Elko
County through 615 PM PDT...
At 545 PM PDT, Doppler radar was tracking a strong thunderstorm near
Clover Valley, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clover Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4066 11505 4082 11518 4107 11491 4081 11463
TIME...MOT...LOC 0045Z 238DEG 22KT 4078 11504
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
91Special weather statement, Jul 19, 5:48 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Elko NV
548 PM PDT Tue Jul 19 2022
NVZ033-200115-
Southeastern Elko County NV-
548 PM PDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of east central Elko
County through 615 PM PDT...
At 547 PM PDT, Doppler radar was tracking a strong thunderstorm near
West Wendover, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail. Brief moderate
rain could lead to ponding of water on roads.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Wendover and I-80 from Silver Zone Pass to West Wendover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4067 11422 4074 11428 4086 11418 4069 11404
4068 11405
TIME...MOT...LOC 0047Z 240DEG 8KT 4074 11418
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
86The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:03 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 19, 5:34 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 19, 5:46 PM PDT | Special Weather Statement | LKN | Elko | 29 min |
| Jul 19, 5:50 PM PDT | Special Weather Statement | LKN | Elko | 25 min |
| Jul 19, 6:23 PM PDT | Special Weather Statement | LKN | 37 min | |
| Jul 19, 7:53 PM PDT | Special Weather Statement | LKN | 22 min |
Nearby
Special Weather Statements in Nevada, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.